Alert archive / Wisconsin / Wind Chill Advisories in 2016
Wind Chill Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Jan 10, 2016, 3:19 PM CST for 17 counties in Wisconsin. It took effect at Jan 10, 2016, 8:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2016, 3:19 PM CST (21:19 UTC)
- In effect from
- Jan 10, 2016, 8:00 PM CST
- Expired
- Jan 11, 2016, 9:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Menominee County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 76 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
750 WWUS43 KGRB 102119 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 319 PM CST SUN JAN 10 2016 ...BITTERLY COLD WIND CHILLS TONIGHT INTO MONDAY MORNING... .SUBZERO TEMPERATURES ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN WILL COMBINE WITH WINDS OF 5 TO 10 MPH TO PRODUCE WIND CHILLS IN THE 20 BELOW TO 25 BELOW ZERO RANGE THIS EVENING THROUGH MID MORNING ON MONDAY. WIZ005-010-011-018-019-030-035-036-045-110530- /O.NEW.KGRB.WC.Y.0001.160111T0200Z-160111T1500Z/ VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE- WAUSHARA- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...MERRILL...TOMAHAWK...ANTIGO...WAUSAU... WESTON...MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... SILVER LAKE...WAUTOMA...REDGRANITE...PLAINFIELD...WILD ROSE 319 PM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST MONDAY. * EXPECT WIND CHILLS OF 20 BELOW TO 25 BELOW ZERO * WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
980 WWUS43 KGRB 110254 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 854 PM CST SUN JAN 10 2016 WIZ005-010-011-018-019-030-035-036-045-111100- /O.CON.KGRB.WC.Y.0001.000000T0000Z-160111T1500Z/ VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE- WAUSHARA- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...MERRILL...TOMAHAWK...ANTIGO...WAUSAU... WESTON...MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... SILVER LAKE...WAUTOMA...REDGRANITE...PLAINFIELD...WILD ROSE 854 PM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WIND CHILLS INDICES OF 20 BELOW TO 25 BELOW ZERO WILL CONTINUE THROUGH MID-MORNING MONDAY. * WIND CHILLS THIS LOW INDICATE FROST BITE ON EXPOSED SKIN CAN OCCUR IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JS
342 WWUS43 KGRB 111015 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CST MON JAN 11 2016 WIZ020-031-037>039-048>050-111500- /O.EXA.KGRB.WC.Y.0001.000000T0000Z-160111T1500Z/ MENOMINEE-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-WINNEBAGO-CALUMET- MANITOWOC- INCLUDING THE CITIES OF...KESHENA...NEOPIT...SHAWANO... NEW LONDON...WAUPACA...CLINTONVILLE...WEYAUWEGA...APPLETON... GREEN BAY...OSHKOSH...NEENAH...MENASHA...CHILTON...NEW HOLSTEIN... BRILLION...HILBERT...MANITOWOC...TWO RIVERS 415 AM CST MON JAN 11 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILLS INDICES OF 20 BELOW TO 25 BELOW ZERO WILL CONTINUE THROUGH MID-MORNING. * WIND CHILLS THIS LOW CAN CAUSE FROST BITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ005-010-011-018-019-030-035-036-045-111500- /O.CON.KGRB.WC.Y.0001.000000T0000Z-160111T1500Z/ VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE- WAUSHARA- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...MERRILL...TOMAHAWK...ANTIGO...WAUSAU... WESTON...MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... SILVER LAKE...WAUTOMA...REDGRANITE...PLAINFIELD...WILD ROSE 415 AM CST MON JAN 11 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILLS INDICES OF 20 BELOW TO 30 BELOW ZERO WILL CONTINUE THROUGH MID-MORNING. * WIND CHILLS THIS LOW CAN CAUSE FROST BITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KIECKBUSCH
858 WWUS43 KGRB 111458 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 858 AM CST MON JAN 11 2016 ...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE... .SLOWLY RISING TEMPERATURES AND LIGHT WINDS HAVE ALLOWED WIND CHILL VALUES TO INCREASE INTO THE 10 BELOW TO 20 BELOW ZERO RANGE THIS MORNING. CONDITIONS ARE EXPECTED TO CONTINUE TO IMPROVE DURING THE DAY...SO THE WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM WILL BE ALLOWED TO EXPIRE. WIZ005-010-011-018>020-030-031-035>039-045-048>050-111600- /O.EXP.KGRB.WC.Y.0001.000000T0000Z-160111T1500Z/ VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MENOMINEE-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...MERRILL...TOMAHAWK...ANTIGO...KESHENA... NEOPIT...WAUSAU...WESTON...SHAWANO...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER...NEW LONDON... WAUPACA...CLINTONVILLE...WEYAUWEGA...APPLETON...GREEN BAY... SILVER LAKE...WAUTOMA...REDGRANITE...PLAINFIELD...WILD ROSE... OSHKOSH...NEENAH...MENASHA...CHILTON...NEW HOLSTEIN...BRILLION... HILBERT...MANITOWOC...TWO RIVERS 858 AM CST MON JAN 11 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... WIND CHILL VALUES HAVE INCREASED INTO THE 10 BELOW TO 20 BELOW ZERO RANGE THIS MORNING ACROSS MOST OF THE ADVISORY AREA...AND CONDITIONS ARE EXPECTED TO CONTINUE TO IMPROVE DURING THE DAY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 10, 3:18 PM CST, 1 minute earlier.
Area forecast discussion, Jan 10, 3:18 PM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 318 PM CST SUN JAN 10 2016 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND MONDAY ISSUED AT 318 PM CST SUN JAN 10 2016 COLD AIR AND WIND CHILLS ARE THE MAIN CONCERNS DURING THIS PART OF THE FORECAST. LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO WIND DOWN ACROSS NORTHERN WISCONSIN AS WINDS ALOFT BACK...RESULTING IN AN UNFAVORABLE TRAJECTORY. SOME CLOUDS FROM WESTERN LAKE SUPERIOR CAN BE EXPECTED ACROSS THE NORTHEAST HALF OF THE AREA THROUGH TONIGHT. AFTER THAT...SKIES SHOULD BE MOSTLY CLEAR. AN APPROACHING CLIPPER SYSTEM IS EXPECTED TO HOLD OFF UNTIL MONDAY NIGHT...SO ONLY WENT WITH INCREASING CLOUDS AND A SMALL AREA OF SLIGHT CHANCE POPS IN NORTH CENTRAL WISCONSIN LATE IN THE AFTERNOON. TEMPERATURES ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN SHOULD BE COLD ENOUGH THAT EVEN A 5 TO 10 MPH WIND WILL CREATE LOW ENOUGH WIND CHILLS TO MEET ADVISORY CRITERIA. PROBABLY NOT VERY DEEP INTO ADVISORY CRITERIA...BUT WIND CHILLS WILL STILL BE THE LOWEST OF THE SEASON TO OCCUR ON A SCHOOL DAY AND THIS WINTER HAS BEEN MUCH WARMER THAN NORMAL SO FAR. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY ISSUED AT 318 PM CST SUN JAN 10 2016 OVERALL BROAD COLD UPPER TROUGH WILL REMAIN OVER THE MID SECTION OF THE COUNTRY THROUGH MID WEEK...BEFORE TURNING MORE ZONAL THE LATER HALF OF THE WEEK. PROGS CONTINUE TO FOCUS ON A CLIPPER SYSTEM TRACKING OVER MONDAY NIGHT. THE MID LEVEL TROUGH DEEPENS OVER THE STATE MONDAY EVENING AS A VORT SLIDES OVER FOLLOWED WITH A DEEPENING LOW OVER LOWER MICHIGAN LATER MONDAY NIGHT INTO TUESDAY MORNING. PWATS ONLY CLIMB TO AROUND 0.10. EVEN THOUGH SNOWFALL AMOUNTS MINIMAL...INCREASING WINDS AND POTENTIAL NEAR WIND CHILL CRITERIA POSSIBLE LATER OVERNIGHT. LFQ REGION OF AN UPPER JET PASSES MAINLY SOUTHWEST OF THE AREA FOR THE BEST FORCING. NOT SURE IF ANY ONE ELEMENT OF SNOW WIND OR WIND CHILLS WILL MEET ANY ADVISORY CRITERIA BUT A COMBO OF ALL COULD. COLD AIR IS REINFORCED OVER THE AREA LATER TUESDAY INTO WEDNESDAY FOR POTENTIAL OF WIND CHILL HEADLINES. FOR WEDNESDAY INTO THURSDAY...UPPER FLOW PATTERN GRADUALLY TURNS MORE ZONAL. POTENTIAL PASSING JETLETS WILL PRODUCE CLOUDS AND SMALL PCPN CHANCES THROUGH THIS PERIOD. TEMPERATURES WILL CONTINUE TO MODIFY TO NEAR NORMAL LATE THIS WEEK AS THE UPPER FLOW TURNS MORE SOUTHWEST. BIG DIFFERENCES WITH THE PATTERN REMAIN FOR NEXT WEEKEND WITH THE GFS MORE DOMINATE WITH A NORTHERN STREAM LOW PRESSURE SYSTEM WHILE THE ECMWF FAVORING A SOUTHERN STREAM SYSTEM. AS FAR AS LAKE EFFECT SNOW...PERIODS OF NORTHWEST WINDS WILL CONTINUE TO PRODUCE SNOW SHOWERS OVER FAR NORTH CENTRAL WI. HOWEVER THE MORE SOUTH ECMWF PRODUCES A PERIOD EAST TO NORTHEAST WINDS FRIDAY INTO SUNDAY FOR POSSIBLE LONG DURATION LES ACTIVITY ALONG LAKE MICHIGAN. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1154 AM CST SUN JAN 10 2016 VFR CONDITIONS SHOULD PREVAIL...EXCEPT FOR SOME MVFR CIGS AND VSBYS IN LAKE EFFECT SNOW SHOWERS ACROSS NORTHERN WISCONSIN. WINDS ARE EXPECTED TO BACK SO LAKE EFFECT BECOMES LESS LIKELY ACROSS WISCONSIN LATER TODAY THROUGH MIDDAY ON MONDAY. THE SURFACE GRADIENT WEAKENS AND WINDS DECREASE AS A SURFACE RIDGE AXIS REACHES WESTERN WISCONSIN TONIGHT. A CLIPPER SYSTEM APPROACHING FROM THE NORTHWEST WILL BRING MID AND HIGH CLOUDS TO THE AREA MONDAY MORNING BUT VFR CONDITIONS SHOULD PREVAIL AND SNOW IS EXPECTED TO HOLD OFF THROUGH AT LEAST 18Z. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 9 AM CST MONDAY FOR WIZ005-010-011-018-019-030-035-036-045. && SHORT TERM.....MG LONG TERM......TDH AVIATION.......MG
Hazardous weather outlook, Jan 10, 3:50 AM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 350 AM CST SUN JAN 10 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 350 AM CST SUN JAN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT MUCH COLDER AIR WILL CONTINUE TO OVERSPREAD THE AREA TODAY INTO TONIGHT. SUB-ZERO LOW TEMPERATURES...COMBINED WITH WEST WINDS AT 5 TO 15 MPH...WILL PRODUCE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO OVER CENTRAL AND NORTH CENTRAL WISCONSIN...AND 15 TO 20 BELOW ZERO OVER EASTERN WISCONSIN TONIGHT INTO MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE ARCTIC AIR IS FORECAST TO REMAIN IN PLACE THROUGH WEDNESDAY. ADDITIONAL SUB-ZERO LOW TEMPERATURES WILL BE COMMON...WITH HIGH TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO AND TEENS THROUGH WEDNESDAY BEFORE A SLIGHT MODERATION IS NOTED LATE IN THE WEEK. WIND CHILL VALUES COULD AGAIN APPROACH ADVISORY CRITERIA TUESDAY NIGHT INTO WEDNESDAY MORNING. A CLIPPER SYSTEM MAY PRODUCE AN INCH OR TWO OF FLUFFY SNOW MONDAY NIGHT...FOLLOWED BY GUSTY NORTHWEST WINDS INTO TUESDAY MORNING. THESE GUSTY WINDS WILL LIKELY CREATE BLOWING AND DRIFTING OF THE SNOW...THEREBY REDUCING VISIBILITIES AND MAKING FOR DIFFICULT DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-111000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 350 AM CST SUN JAN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NORTHWEST WIND GUSTS COULD APPROACH GALE FORCE NEAR DEATHS DOOR TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHWEST WIND GUSTS COULD APPROACH GALE FORCE TUESDAY INTO TUESDAY NIGHT NEAR DEATHS DOOR. KIECKBUSCH/KALLAS
Nearby
Wind Chill Advisories in Wisconsin, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.